Feedback on Retin-A Side Effects and Usage, page 15
If you’ve used Retin-A, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Retin-A questions
I started retin a 2 months ago, it makes my face sweat also I have not had any flaking. I’m using 0.5, no improvement, no dryness, I live in FL. Should I get a stronger dose or the jell type? Should have pealed by now.
AskDocWeb: It sounds like you should consult with a dermatologist before proceeding with this drug. If the dermatologist recommends continuing, pay attention to his instructions for using it. If he doesn’t give you any then ask for advice on how to apply it.
Subj: Crusty sore skin
I have been using this product for about 6 weeks now and I had noticed an improvement in my blocked pores however over the past week my skin has become crusty and sore, should I go to the doctors or is this normal?
AskDocWeb: If you are having pain, yes you should go to your doctor. Your symptoms of crusted skin should be reported to your doctor also, it sounds like an adverse reaction.
Subj: Pseudo tumor
My doctors have diagnosed with pseudotumor behind my right eye and believe that it could be from using retin-a. They had to drain excess fluid from my spine.
My 16 year old son has been using Retin A for about 6-8 months, and has now been on Accutane for 6 weeks, with little result – should he continue using the Retin A at night?
AskDocWeb: Probably not because it has retinoids in it but such a decision should be made by his doctor.
Subj: Old Retin-a-micro
I have noted that retin-a-micro .1% turns yellow as it gets old. What danger is there from using an old tub? One tub that I am using exp 05 but I would also be interested in your general comments on this subject. Thank you.
AskDocWeb: It sounds like it has turned rancid, in which case it is ineffective, just pitch it.
Subj: Want some sun
I am 14 years old and have been using Retin-A Micro 0.04% for about 6 months. I am thinking of taking a break from it because I want to see if getting a little sun on my face helps my acne. How long before I can get some sun after stopping the Retin A treatment?
AskDocWeb: Since Retin-A comes in 0.01%, 0.025%, 0.05% and 0.1% strengths, what you are taking may be something else. Please talk to your doctor before doing anything. Adults may take a week or more before safely taking some sun.
Subj: Retin A nightmares
I started using Retin A a few weeks ago and after my first week of use, every night I have been experiencing nightmares. I discontinued its use for a few weeks and the nightmares ceased. One week ago, I started Retin A treatment again and I am experiencing nightmares again. Is this a common side effect?
AskDocWeb: No, but that’s not to say it can’t happen to some people.
Subj: Retin-A for teens?
What is the name of the Retin-A that they have for teens?
AskDocWeb: Retin-a micro (OrthoNeutrogena) can be used for teens with a doctor’s prescription.
Subj: Skin darkening
I am 22 years old. I have been using retin – A (.05%) from some time, no major side effects, but suddenly the skin around my lower lips and around it has become black… seems it’s burned, and also I got brown patches on my otherwise clear skin, will this go away?. I am very worried.
AskDocWeb: You are right to be concerned. Please make an appointment with a dermatologist.
Subj: Made face worse
I have been using retin-a for 4 weeks and I don’t really have any thing good to say about it. but the fact that it has made my face sore, red and flaky with worse spots than ever before.
Subj: Other uses for Retin A?
I have got the prescription for Retin A but have not started using it yet. I am 56 years, my face is better than average but I was wondering if Retin A could be used on my neck and hands which is older than my face. Thanks,
AskDocWeb: No, since it’s meant for acne it shouldn’t be used anywhere else except for the face.
Subj: Skin worse after 4 months
I have been using Retin A .05 for 4 months. My face has peeled many times, but I do not see any difference. The wrinkles have gotten worse, my pores are more enlarged, and I have gotten age spots. My dermatologist told me my freckles and wrinkles would disappear and that my enlarged pores would shrink. I don’t quite get it???
AskDocWeb: We don’t either, maybe it’s time for a second opinion or at least a physical to rule out other possible problems.
Subj: Old Avita
I appreciate the helpful info on this page! Can you tell me, is the Avita (tretinoin).025 cream that is still in the sealed tube ok to use 1 year after the expiration date?
AskDocWeb: No, sorry, it isn’t any good.
Subj: Retin-a at the beach?
I have been using retin-a for about 2-3 weeks on and off and should I put it on before I go to the beach because after I get out of the water it is extremely dry and stings to put moisturizer on it.
AskDocWeb: You are supposed to be avoiding the sun while using Retin-A.
Subj: Burning skin
I’ve been using retin-a micro .04% gel for about 6 weeks, and my doctor told me to use it every other day. My skin is now very red, burning, and it stings when I put anything on it, including mild soaps like Dove. Also, after I get back from exercising it hurts to even splash water on my face. The general condition of my skin in regards to acne has also gotten much worse. I read that if you have eczema you shouldn’t use this medication, because it can cause irritation to the skin. I’m a long time sufferer of eczema, but I wasn’t sure if it meant you have eczema on your face where you are applying it, or if you have eczema in general. So basically my questions are, is there something I can do about my skin burning and the redness, should I continue the use of it in hopes that it will improve (I’ve heard it takes about 8 weeks to see results), and should I be using this medication if I have eczema? Thanks for staying with me on that.
AskDocWeb: Retin-a should be used only with the utmost caution by those with eczema because it can cause a reaction just like one you have. It sounds like you won’t be able to use this product but you should talk to your doctor to be sure.
Subj: Expired Retin-A
Hi. I have been using retin-a for a while. I just noticed that the tube I am using expired in Feb 2006…now it is August 2006. do you think it still will work?
AskDocWeb: Does the cream smell funny or is it discolored? If so, it should be thrown away. The farther past the expiration date the less effective it is going to be.
Subj: Retin A dosage
Hi, my question to you, is .1% higher them 0.25% and how? I just don’t get it.
AskDocWeb: No, it is not higher. The 0.25% dosage contains two and one half times the amount of drug that is in the .1% dosage.
Subj: Retin A Micro with hydroquinone
I have just started to use Retin A Micro, not certain of the strength. It is the gray tubing gel (possibly 0.01%. Can I use Retin A micro along with hydroquinone, 4%? Or will the Retin A Micro fade my dark spots on its own. Please help!
AskDocWeb: Retin-A does fade age spots for some but it doesn’t work for everyone. Also, Retin-a cannot be used with another photosensitizing drug such as hydroquinone because of the risk of skin irritation.
Subj: Stretch marks
I started using Retin-A for stretch marks about 3 weeks ago and noticed my skin is really red and crusty, is it a common side effect when using it in different areas of the body? Also, should I stop using it?
AskDocWeb: It sounds like Retin-A is not going to work. There is a new product out for stretch marks and surgery scars. Ask your doctor about Mederma. It’s a greaseless, pleasant-smelling topical gel.
Subj: Brown discoloration on neck
I was using Retin A a few years ago prescribed by a doctor. I stopped when I couldn’t afford it — then I found it on the web and started using it again. This time, I am using it on my neck since I have brown discoloration. However, where there are folds in my neck — I now have red rings. Since it’s only been a couple of weeks, should I persevere in this area — or should folds in the skin be avoided all together.
AskDocWeb: This product shouldn’t be used on the neck, only the facial area. You might try another product called Skin Success Fade Cream instead. It has Hydroquinone in it and that has proven to work well with dark spots.
Subj: Discoloration neck
I’ve been using Retin-a for 2 months now …but I’ve noticed some sort of discoloration on my neck and excessive peeling is this normal?
AskDocWeb: Retin-a is to be used for the face only. If you continue to use it on your neck, the discoloration and peeling will likely get worse.
Subj: Happy with Retin-A
I started using retin a month ago only and I am happy with the result, starting to remove my black spots on the sides of my face. My question is, how long can I use retina safely and long my pigmentation will disappear finely (its dark brown)? Sorry for my English, I hope if you can understand my email. Many thanks,
AskDocWeb: Several women have reported using Retin-A for many years and are happy with their results. You may have to find a cream that will lighten the dark areas of your skin.
Subj: Acne scars and large pores
Hello, I have some acne scars and large pores on my face. Will Rentin A help with that? If so, how long should I be using it? Thank you,
AskDocWeb: It is not likely to do much for deep acne scars. For that you may have better results with a product called Mederma (allium cepa), made by Merz.
Read more feedback about Retin-A
Report – 13 – 14 – Page 15 – 16 – 17 – 18 – Last Page 101
If you find this page useful share it with others. If you have used Retin-A, use the form below to add your review of Retin-A, feedback or suggestions that may help others. Please note that all addresses are held confidential.